MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO® PROTECTIV® SAFETY I.V. CATHETERS; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ASD, INC. JELCO® PROTECTIV® SAFETY I.V. CATHETERS; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number 306501
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/09/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received that a smiths medical catheter did not fully thread into patient.Upon removal, part of the catheter had remained in the patient.The md could feel a small soft subcutaneous bump over the left external jugular.Retrieval of the foreign body was completed.

Brand Name
JELCO® PROTECTIV® SAFETY I.V. CATHETERS
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8197104
Report Number3012307300-2018-08991
Device Sequence Number244200
Product Code FOZ
UDI-Device Identifier10351688071163
UDI-Public10351688071163
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K990236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number306501
Device Lot Number3623551
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2018
Initial Report FDA Received Date12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient Weight47